Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Authors: W. I. Fushchich and A. G. Nikitin
Title: Symmetries of Maxwell's equations
Additional book information: Translated by John R. Schulenberger. Mathematics and its Applications. D. Reidel Publishing Company, Dordrecht, 1987, xiv + 214 pp., $74.00. ISBN 90-277-2320-6.

References [Enhancements On Off] (What's this?)

  • 1. H. Bateman, The conformal transformations of a space of four dimensions and their applications to geometrical optics, Proc. London Math. Soc. 7 (1909), 70-89.
  • 2. Garrett Birkhoff, Hydrodynamics. A Study in Logic, Fact, and Similitude, Princeton University Press, Princeton, N. J., 1950. MR 0038180
  • 3. E. Cunningham, The principle of relativity in electrodynamics and an extension thereof, Proc. London Math. Soc. 8 (1909), 77-98.
  • 4. V. Fock, Zur Theorie des Wasserstoffatoms, Z. Physik 98 (1935), 145-154.
  • 5. E. L. Ince, Ordinary Differential Equations, Dover Publications, New York, 1944. MR 0010757
  • 6. E. G. Kalnins, W. Miller Jr., and G. C. Williams, Matrix operator symmetries of the Dirac equation and separation of variables, J. Math. Phys. 27 (1986), no. 7, 1893–1900. MR 844233, 10.1063/1.527395
  • 7. I. A. Malkin and V. I. Man′ko, Symmetry of the hydrogen atom, Soviet J. Nuclear Phys. 3 (1966), 267–274. MR 0204088
  • 8. Emmy Noether, Invariant variation problems, Transport Theory Statist. Phys. 1 (1971), no. 3, 186–207. Translated from the German (Nachr. Akad. Wiss. Göttingen Math.-Phys. Kl. II 1918, 235–257). MR 0406752
  • 9. Peter J. Olver, Applications of Lie groups to differential equations, Graduate Texts in Mathematics, vol. 107, Springer-Verlag, New York, 1986. MR 836734
  • 10. L. V. Ovsiannikov, Group analysis of differential equations, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1982. Translated from the Russian by Y. Chapovsky; Translation edited by William F. Ames. MR 668703
  • 11. F. Schwarz, Automatically determining symmetries of partial differential equations, Computing 34 (1985), no. 2, 91–106 (English, with German summary). MR 793075, 10.1007/BF02259838

Review Information:

Reviewer: Peter J. Olver
Journal: Bull. Amer. Math. Soc. 19 (1988), 545-550
DOI: https://doi.org/10.1090/S0273-0979-1988-15738-2